Texas, 2004

Flood in Texas, June 29 to 30, 2004

June 29 to 30, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 29, 2:40 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 29, 2:40 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT TUE JUN 29 2004

.DISCUSSION...
S TX REMAINS SETUP FOR ADDITIONAL HEAVY RAINFALL FOR THE NEXT
36-48 HOURS WITH THE POSSIBILITY OF LESSENING RAIN CHCS FROM THE
WEST BY LATE WEDNESDAY OR THURSDAY. S TX CONTS TO BE ON THE NW
PERIPHERY OF A RIDGE OVER THE GLFMEX...KEEPING A MID LEVEL TAP OF
TROPICAL MOISTURE ACROSS S TX FROM MEXICO.  S/W ENERGY IS BEING
EJECTED ACRS NRN MEXICO INTO SOUTHWEST TX AROUND THE BASE OF AN UPR
TROF OVR CA/BAJA. SEE NO REASON NOT TO EXTEND THE CURRENT FLOOD WATCH
THRU WED AFTN FOR THE ENTIRE CWA GIVEN THIS SCENARIO.

CURRENT GFS/ECMWF MODEL TRENDS INDICATE THE GULF RDG TO BUILD
WESTWARD WITH TIME AND PUSHING THE MONSOON WEST TO THE SW CONUS.
THE GFS IS A BIT FASTER/STRONGER IN BUILDING THE RDG INTO THE SRN
ROCKIES THAN THE ECMWF SO HAVE KEPT CHC POPS INTO THU...HOWEVER BY
THE 4TH OF JULY WEEKEND INTO EARLY NEXT WEEK...EITHER MODEL SHOWS A
MUCH DRIER WX PATTERN...EXCEPT FOR THE POSSIBILITY OF NWLY FLOW MCSS
SKIRTING THE NERN CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  72  88  72 /  70  50  60  40
AUSTIN BERGSTROM INTL AIRPORT  88  71  87  71 /  70  50  60  40
DEL RIO INTL AIRPORT           89  72  89  74 /  60  50  60  40
SAN ANTONIO INTL AIRPORT       88  73  87  73 /  60  50  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
ALL AREAS THRU 4 PM WEDNESDAY.

&&

01/11/JB
Hazardous weather outlook, Jun 29, 5:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 29 2004

TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON.  A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS
SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF UP TO 6 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE
FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE
THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF
JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 29, 12:57 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0154 AM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
06/29/2004                   KINNEY             TX   COUNTY OFFICIAL

            SEVERAL ROADS CLOSED BECAUSE OF HIGH WATER. HWYS 1572,
            334, 674, 2523 AT EDWARDS CO LINE AND 3008

&&

JPB
Local storm report, Jun 29, 1:32 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0228 AM     FLASH FLOOD      LEAKEY                  29.72N 99.76W
06/29/2004                   REAL               TX   COUNTY OFFICIAL

            MOST ROADS CLOSED IN SOUTHERN HALF OF COUNTY.

&&

JPB
Local storm report, Jun 29, 5:01 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 AM CDT TUE JUN 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLASH FLOOD      VANDERPOOL              29.74N 99.55W
06/29/2004                   BANDERA            TX   LAW ENFORCEMENT

            TWO FEET OF WATER OVER THE ROAD ON HIGHWAY 187.

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bexar

When
June 29, 6:00 AM CST to June 30, 11:39 PM CST
Where
Bexar forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
29.449, -98.520 (the zone’s center; the record gives no point)

The San Antonio River near Elmendorf crested at 39.05 feet on June 30 at 2315CST, where flood stage is 35 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420509.